Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Accidentally swallowed spiriva capsule used for inhalation. Any risk?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3076 Questions
Hi, I accidentally swallowed my spiriva capsule used for inhalation. I did this while taking other medications and was not paying attention. Will this be a problem? Can I still take the dose required by inhalation ?
Posted Mon, 16 Sep 2013 in General Health
Answered by Dr. Ivan R. Rommstein 1 hour later
Brief Answer:
no need to be concerned.

Detailed Answer:
Hi and welcome to XXXXXXX
Swallowing of Spiriva fortunately isn't problematic and it can cause just mild abdominal discomfort or constipation or you won't have symptoms at all so it will not lead to any serious issue. However,be cautious and If you have severe dizziness, severe breathing discomfort then get it checked in ER. Also you can continue with regular spiriva dosage but take it 3 hours after this incident. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor